• Users Online: 95
  • Print this page
  • Email this page
CASE REPORT
Year : 2018  |  Volume : 2  |  Issue : 4  |  Page : 152-154

Gabapentin-induced hemichorea in a young female: A case report and literature review


1 Department of Medicine, Hamad General Hospital, HMC, Doha, Qatar
2 Department of Internal Medicine, Hamad General Hospital, HMC, Doha, Qatar

Correspondence Address:
Dr. Ali Rahil
Department of Medicine, Hamad General Hospital, Doha
Qatar
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/LJMS.LJMS_44_18

Rights and Permissions

Chorea caused by gabapentin has been reported in the literature. Chorea is very distressing to patients and causes significant morbidity. We need to be aware that such a symptom can be directly caused by drugs such as gabapentin. This would prevent overinvestigating such cases and expedite patient recovery. In this study, we report a case of a young female who developed hemichorea shortly after taking a small dose of gabapentin for shoulder pain and resolved within a few days after discontinuing the drug. We have also performed a literature review of all cases of gabapentin-induced chorea.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed129    
    Printed7    
    Emailed0    
    PDF Downloaded17    
    Comments [Add]    

Recommend this journal